MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 72200872S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the powermax elite mdu hand control turns on by itself.No patient injury or complications were reported.
 
Additional Manufacturer Narrative
Unit was powered on using the appropriate test equipment and it failed functional testing by turning itself on and off when the power cord was moved or jiggled near the strain relief.A kink was observed near the strain relief located at base of mdu.After troubleshooting, the cause of error was observed to be a defective power cord assembly.It was determined that the power cord has a shorted or open internal wire.Motor and hall board were tested and passed functional testing.The complaint investigation has concluded that this unit has succumbed to physical damage to power cord.

Brand Name
SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6762982
Report Number1643264-2017-00454
Device Sequence Number1412050
Product Code HWE
UDI-Device Identifier03596010653703
UDI-Public(01)03596010653703
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200872S
Device Catalogue Number72200872S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1